News

Back to news

C+E Intelligent Cloud Booth

Date 10 Feb 2017
Tracks

Cloud

We’re running a series of 20 minute presentations on the expo floor during the morning tea, lunch and afternoon tea breaks delivered by members of our awesome Microsoft team and distinguished MVPs. Covering a diverse range of topics not covered in the breakout sessions, focusing on real world outcomes from real world scenarios in the tech space.

Wednesday 15 February

Morning Tea
11:00 – 11.20am - Building Azure IAAS for Performance with Andrew Cobb
This session will cover understanding CPU performance in Azure, different machine generations and relative performance. It will also use cases for each generation, price/performance comparison of generations and special use cases – HPC, GPU.

Lunch
Session 1: 12:45-1:05pm – IoT Best Practice - Data Ingestion Engine “Made Easy” with Fai Lai
One of the first technical challenge to solve in any IoT project is to implement a data ingestion pipeline from the source of IoT telemetry or events to IoT Hub. This session is to cover how to easily implement a simple data ingestion engine on the edge.

Session 2: 1:05-1:25pm – Azure ML and Dynamics 365 with Jivtesh Singh
We’ll demonstrate how using the power of Azure Machine Learning with Dynamics 365 helps to better serve customers, and empower users using embedded insights with Azure ML in Dynamics 365.

Session 3: 1:25-1:45pm – Developers: Learn how to integrate and extend Dynamics 365 for Operations with Douglas Daley 
Dynamics 365 for Operations gives developers access to powerful financial management and operational functionality through a modern REST API. How can you leverage this functionality to save time when building B2C, B2B or internal applications for the enterprise? In this session, we will explore the range of integration approaches available and look at how Azure and Dynamics 365 for Operations can be leveraged to rapidly integrate your existing solutions.

Afternoon Tea
3:00-3:20pm – Cloud Service Evolution: A Customer Story with Grant Rawstron
In a rapidly evolving cloud environment, many fear leveraging cloud services for their workloads for fear of “lock in” and “deprecation cost”. This is a story about how embracing evolution rather than fearing it can mean real results for your business.

Thursday 16 February

Morning Tea
11:00-11:20am – I am the Thing with Bryn Lewis
Price Waterhouse Coopers suggests the market for connected healthcare will grow to $61 billion by 2020 which is a 33% annual growth rate. Can I build an affordable, effective, robust and safe solution which improves my quality of life? How far could I get with a USD500 budget, an MSDN Subscription, and a few evenings a week? When it's me, "mission critical" takes on a whole new meaning.

Lunch

Session 1: 12:45-1:05pm - Using Azure Machine Learning to Predict House Prices with Rolf Tesmer
From Zero to “Data Scientist” in 20 minutes!  This interactive session introduces the what, how, and why of predictive analytics and then provides an overview of using Azure ML to make predictions in the context of Australian house price data. The session explores the use of regression algorithms and statistical techniques to build an Azure ML experiment to discover which features influence prices and then builds an Azure ML predictive Web Service based on those features. In the process of learning about Azure ML, and with a bit of luck, we might even get a model that works!

Session 2: 1:05-1:25pm - Power Query with Kristina Rumpff
PowerQuery is an element of PowerBI.  I will be showing how to use the Advanced Editor to enhance and extend what is possible!  This is a demo heavy presentation which will show:
• Creating functions
• Creating Variables
• Calling Cognitive functions (or REST APIs)
• Creating complex date ETLs

Session 3: 1:25-1:45pm – A lightning tour of Azure IoT with Jourdan Templeton
This session will take you through an end-to-end Azure IoT scenario measuring audience engagement (tracking audience emotions). We’ll jump into some code on the device, the cloud and finally streaming live data into Power BI. If coding isn’t your thing, don’t be afraid to come along! We’ll be jumping into the details for Windows 10 IoT Core running on Raspberry Pi, Azure Functions, Azure Cognitive Services and finally Streaming Datasets in Power BI.

Afternoon Tea
3:00-3:20pm -Creating Secure websites using Azure App Service with Andrew Cobb 
Covers creating Azure websites that are integrated with existing corporate credentials. See how Azure Active Directory, Multi Factor Authentication and conditional access can be used to secure websites running in Azure.

Friday 17 February

Morning Tea
9:45-10:05am – Building Wireless Field Gateways Bryn Lewis
Connecting wireless sensor nodes to the cloud is not the mission it used to be, because the Azure team (and many OS projects) have developed tooling which can help hobbyist and professional developers build solutions. How could you build a home scale robust, reliable and secure solution with off the shelf kit without blowing the budget?

Lunch
Session 1: 1:00-1:20pm – Azure PaaS for Business Solutions with Rebecca Lyons
Demonstrating the power of Azure PaaS, this session will cover the process of developing a sample business solution using various PaaS services such as Web Apps, Mobile apps, Blob Storage and Functions.
This demonstration will show how simple it is to get up and running with Azure.

Session 2: 1:20-1:40pm – Exploring Azure Managed Disks with Andrew Cobb
The release of Managed Disks for Azure virtual machines simplifies management and provides more flexible deployment options.
We will explore:
• Managed disk objects
• Snapshots
• Creating virtual machines with managed disks
• Converting between standard and premium storage.